MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM EXTRACTOR BLOCK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM EXTRACTOR BLOCK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75004678
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during field inspection the cs/csl/geradschaft-plus extract.Screw m6 and the polarstem extractor block were stripped and did not engage properly.No case involved; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during field inspection the cs/csl/geradschaft-plus extract.Screw m6 (75002165) and the polarstem extractor block (75004678) were stripped and did not engage properly.No case involved; therefore, there was no patient involvement.The device used in treatment was returned for investigation.A visual inspection was conducted.The reported failure mode could not be confirmed.No damage was observed on the thread or the rest of the device.A review of the complaint history revealed one additional complaint for the batch in question.However, a functional check confirmed that the device in scope functions as intended.A review of the batch record revealed no deviations from the standard manufacturing process that could have contributed to the reported issue.Based on the performed investigations, the reported failure mode could not be confirmed.A relationship between the reported event and the device cannot be confirmed.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.No device problem could be identified.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor the device for similar issues.The returned device will be discarded.

Brand Name
POLARSTEM EXTRACTOR BLOCK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11793795
Report Number9613369-2021-00187
Device Sequence Number14420341
Product Code JDI
UDI-Device Identifier07611996109399
UDI-Public07611996109399
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75004678
Device Catalogue Number75004678
Device Lot NumberB51349
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/04/2021
Patient Sequence Number1